Alert archive / Colorado / Red Flag Warnings in 2023

Red Flag Warning 12, NWS Pueblo, CO

March 26, 2023Huerfano County, Las Animas County, Pueblo County, Colorado

NWS Pueblo, CO issued this red flag warning at Mar 26, 2023, 3:02 PM MDT for Huerfano County, Las Animas County, Pueblo County, Colorado. It took effect at Mar 27, 2023, 12:00 PM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 26, 2023, 3:02 PM MDT (21:02 UTC)
In effect from
Mar 27, 2023, 12:00 PM MDT
Expired
Mar 27, 2023, 6:00 PM MDT
In force
6 hr
Issued by
NWS Pueblo, CO

Counties Huerfano County, CO, Las Animas County, CO, Pueblo County, CO

The radar

The Pueblo radar (KPUX), 86 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 9.0 hours before the alert went out and 352 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2023-03-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2023-03-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1517 m above ground
0-6 km bulk shear
124 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

469 
WWUS85 KPUB 262102
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
302 PM MDT Sun Mar 26 2023

...Red Flag Warning in effect for Monday for the southern
Interstate 25 corridor...

COZ229-230-233-271315-
/O.UPG.KPUB.FW.A.0007.230327T1800Z-230328T0000Z/
/O.NEW.KPUB.FW.W.0012.230327T1800Z-230328T0000Z/
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
Eastern Las Animas County Including Pinon Canyon-
302 PM MDT Sun Mar 26 2023

...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM MDT MONDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 229,
230, AND 233...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds and low relative humidity, which is in
effect from noon to 6 PM MDT Monday. The Fire Weather Watch is no
longer in effect.

* Affected Area...Fire Weather Zones 229, 230 and 233.

* Winds...Northwest 20 to 25 mph with gusts up to 40 mph.

* Relative Humidity...10 to 15 percent.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
5 follow-up statements
745 
WWUS85 KPUB 270534
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
1134 PM MDT Sun Mar 26 2023

COZ229-230-233-272145-
/O.CON.KPUB.FW.W.0012.230327T1800Z-230328T0000Z/
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
Eastern Las Animas County Including Pinon Canyon-
1134 PM MDT Sun Mar 26 2023

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 6 PM MDT
MONDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONES 229, 230, AND 233...

* Affected Area...Fire Weather Zones 229, 230 and 233.

* Winds...Northwest 20 to 25 mph with gusts up to 40 mph.

* Relative Humidity...As low as 13 percent.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
354 
WWUS85 KPUB 270945
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
345 AM MDT Mon Mar 27 2023

COZ228-280000-
/O.EXA.KPUB.FW.W.0012.230327T1800Z-230328T0000Z/
Pueblo County Including Pueblo-
345 AM MDT Mon Mar 27 2023

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM MDT THIS
EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONE 228...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds and low relative humidity, which is in
effect from noon today to 6 PM MDT this evening.

* Affected Area...Fire Weather Zone 228.

* Winds...Northwest 20 to 30 mph with gusts up to 45 mph.

* Relative Humidity...As low as 12 percent.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ229-230-233-280000-
/O.CON.KPUB.FW.W.0012.230327T1800Z-230328T0000Z/
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
Eastern Las Animas County Including Pinon Canyon-
345 AM MDT Mon Mar 27 2023

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM MDT
THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 229, 230, AND 233...

* Affected Area...Fire Weather Zones 229, 230 and 233.

* Winds...Northwest 20 to 25 mph with gusts up to 45 mph.

* Relative Humidity...As low as 11 percent.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

Hodanish
679 
WWUS85 KPUB 272044
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
244 PM MDT Mon Mar 27 2023

COZ229-230-233-281245-
/O.NEW.KPUB.FW.W.0013.230328T1900Z-230329T0100Z/
/O.CON.KPUB.FW.W.0012.000000T0000Z-230328T0000Z/
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
Eastern Las Animas County Including Pinon Canyon-
244 PM MDT Mon Mar 27 2023

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
229, 230, AND 233...
...RED FLAG WARNING IN EFFECT FROM 1 PM TO 7 PM MDT TUESDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 229,
230, AND 233...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds and low relative humidity, which is in
effect from 1 PM to 7 PM MDT Tuesday.

* Affected Area...Fire Weather Zones 229, 230 and 233.

* Winds...West 15 to 25 mph with gusts up to 45 mph.

* Relative Humidity...As low as 10 percent.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ231-232-234-235-281245-
/O.NEW.KPUB.FW.W.0013.230328T1900Z-230329T0100Z/
Crowley County Including Ordway-
Otero County Including La Junta and Western Comanche Grasslands-
Kiowa County Including Eads-Bent County Including Las Animas-
244 PM MDT Mon Mar 27 2023

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 7 PM MDT TUESDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 231,
232, 234, AND 235...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds and low relative humidity, which is in
effect from 1 PM to 7 PM MDT Tuesday.

* Affected Area...Fire Weather Zones 231, 232, 234 and 235.

* Winds...South 10 to 20 mph with gusts up to 35 mph.

* Relative Humidity...As low as 10 percent.

* Impacts...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ228-280000-
/O.CON.KPUB.FW.W.0012.000000T0000Z-230328T0000Z/
Pueblo County Including Pueblo-
244 PM MDT Mon Mar 27 2023

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE
228...

* Affected Area...Fire Weather Zone 228.

* Winds...Northwest 20 to 25 mph with gusts up to 50 mph.

* Relative Humidity...As low as 7 percent.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
061 
WWUS85 KPUB 272058 CCA
RFWPUB

URGENT - FIRE WEATHER MESSAGE...CORRECTED
National Weather Service Pueblo CO
258 PM MDT Mon Mar 27 2023

COZ229-230-233-281245-
/O.NEW.KPUB.FW.W.0013.230328T1900Z-230329T0100Z/
/O.CON.KPUB.FW.W.0012.000000T0000Z-230328T0000Z/
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
Eastern Las Animas County Including Pinon Canyon-
258 PM MDT Mon Mar 27 2023

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
229, 230, AND 233...
...RED FLAG WARNING IN EFFECT FROM 1 PM TO 7 PM MDT TUESDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 229,
230, AND 233...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds and low relative humidity, which is in
effect from 1 PM to 7 PM MDT Tuesday.

* Affected Area...Fire Weather Zones 229, 230 and 233.

* Winds...West 15 to 25 mph with gusts up to 45 mph.

* Relative Humidity...As low as 10 percent.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ231-232-234-235-281245-
/O.COR.KPUB.FW.W.0013.230328T1900Z-230329T0100Z/
Crowley County Including Ordway-
Otero County Including La Junta and Western Comanche Grasslands-
Kiowa County Including Eads-Bent County Including Las Animas-
258 PM MDT Mon Mar 27 2023

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 7 PM MDT TUESDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 231,
232, 234, AND 235...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds and low relative humidity, which is in
effect from 1 PM to 7 PM MDT Tuesday.

* Affected Area...Fire Weather Zones 231, 232, 234 and 235.

* Winds...South 10 to 20 mph with gusts up to 35 mph.

* Relative Humidity...As low as 10 percent.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ228-280000-
/O.CON.KPUB.FW.W.0012.000000T0000Z-230328T0000Z/
Pueblo County Including Pueblo-
258 PM MDT Mon Mar 27 2023

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE
228...

* Affected Area...Fire Weather Zone 228.

* Winds...Northwest 20 to 25 mph with gusts up to 50 mph.

* Relative Humidity...As low as 7 percent.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
140 
WWUS85 KPUB 272352
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
552 PM MDT Mon Mar 27 2023

COZ229-230-233-281600-
/O.EXP.KPUB.FW.W.0012.000000T0000Z-230328T0000Z/
/O.CON.KPUB.FW.W.0013.230328T1900Z-230329T0100Z/
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
Eastern Las Animas County Including Pinon Canyon-
552 PM MDT Mon Mar 27 2023

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 7 PM MDT
TUESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 229, 230, AND 233...
...RED FLAG WARNING WILL EXPIRE AT 6 PM MDT THIS EVENING FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 229,
230, AND 233...

* Affected Area...Fire Weather Zones 229, 230 and 233.

* Winds...Southwest 15 to 25 mph with gusts up to 40 mph.

* Relative Humidity...As low as 8 percent.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ228-280100-
/O.EXP.KPUB.FW.W.0012.000000T0000Z-230328T0000Z/
Pueblo County Including Pueblo-
552 PM MDT Mon Mar 27 2023

...RED FLAG WARNING WILL EXPIRE AT 6 PM MDT THIS EVENING FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 228...

Gradually decreasing winds and increasing humidity levels have
eased critical fire weather conditions across the area this
evening. Therefore, the Red Flag Warning will be allowed to expire
at 6 PM. Another Red Flag Warning for portions of the eastern
plains remains in effect for Tuesday from 1 PM to 7 PM MDT.

$$

COZ231-232-234-235-281600-
/O.CON.KPUB.FW.W.0013.230328T1900Z-230329T0100Z/
Crowley County Including Ordway-
Otero County Including La Junta and Western Comanche Grasslands-
Kiowa County Including Eads-Bent County Including Las Animas-
552 PM MDT Mon Mar 27 2023

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 7 PM MDT
TUESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 231, 232, 234, AND 235...

* Affected Area...Fire Weather Zones 231, 232, 234 and 235.

* Winds...South 10 to 20 mph with gusts up to 35 mph.

* Relative Humidity...As low as 10 percent.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Mar 26, 11:32 AM MDT, 3 hours 30 minutes earlier.

Area forecast discussion, Mar 26, 11:32 AM MDT, 3 hours 30 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
1132 AM MDT Sun Mar 26 2023

.SHORT TERM...(Today and tonight)
Issued at 429 AM MDT Sun Mar 26 2023

Key Messages:

1) Short wave moving across region will bring some light snow to
parts of the region tonight, impacts should be nil to low.

2) Temps below seasonable values next 24 h as temps colder than -30C
at 500 mb move over most of region.

Currently...

It was quite cool this AM, especially in the mtns. Temps at 3 AM
were in the teens and 20s across the plains and tens in the valleys.
Temps in the mtns were in the +/- single digits.

Skies were predominantly clear. IR was picking up the cold pockets
across the region quite well. Mainly some mid clouds noted pushing
up from the south from AZ and NM.

Today...

Broad very cold trough for this time of the year will push across
the region today and tonight. This morning should be predominantly
clear but expect clouds to increase by afternoon and we should see
snow showers develop over the higher terrain by later this afternoon
with some of the showers pushing off onto the plains late in the
day.

As for winds, it will not be windy as y'day but it will be cold due
to the very cold temps aloft. Expect max temps today only in the
40s, with temps only around 40F in N El Paso county. Valleys should
be in the 30s, and mtns will be quite cold, with temps ranging from
near zero to 20F. Strongest winds today will be over the southern
part of the San Luis Valley (SLV).

Tonight...

A better chance of pops will occur over the northern sections of the
plains tonight, mainly NORTH of a line from Pike Peak to PUB - LHX -
LAA. Some light accums will be possible, especially over N El Paso
county. I believe the best amounts may be an inch at best, but quite
a few areas may see at least the ground turning white. Overall best
chance of snow will be late this evening, 9 pm to midnight, over ne
sections of N El Paso county.

Snow showers will continue in the mtns, especially along the divide
in the c mtns region.

It will be cold tonight, and expect min temps by morning around 20F
over the plains, tens valleys and -10s to 0 mtns. Light upslope
winds will be over the plains tonight, Dress the kids warmly for the
schoolday on Monday morning.

.LONG TERM...(Monday through Saturday)
Issued at 429 AM MDT Sun Mar 26 2023

Key Messages:

1) Cool, breezy and unsettled Monday, with critical fire weather
   conditions possible across the southern Tier.

2) Warmer and drier through the middle of next week, with more
   critical fire weather conditions possible.

3) More chances for snow across the ContDvd Thursday through Friday.

Monday-Monday night...Strong westerly flow aloft across the region
early Monday becomes more northwest through the day Monday and into
Monday night, as the next short wave trough translates across the
Rockies. Models remain consistent with the main energy and
precipitation with this passing system remaining across the northern
portions of the CWA, from the Central Mountains into the Pikes Peak/
Palmer Dvd region and northward into northeast Colorado, with dry and
breezy to windy conditions expected across the southern tier of
Colorado. With that said, snow amounts continue to look generally
light, with 1 to 4 inches possible, greatest across the central mts.
However, with the very cold air aloft (-30C at H5) and associated
steep lapse rates, there will continue to be uncertainty in the
snowfall intensity, with the potential for higher impacts across
the region on Monday. The passing system sends another cold
front across the eastern Colorado through the day Monday, with
breezy north to northwest winds of 20 to 40 mph and leading to
possible critical fire weather conditions across portions of the
southeast Plains. With that said, have issued a Fire Weather Watch
for the southern I-25 Corridor, Huerfano and western Las Animas
counties, from noon to 6 pm. Monday looks to be a raw day, with
highs in the 30s and 40s across the lower elevations and mainly
in the 20s and 30s across the higher terrain. Winds relax overnight
and with cold air in place, overnight lows to be below seasonal
levels mainly in the teens across the lower elevations, and in the
single digits above and below zero across the higher terrain.

Tuesday-Wednesday...A warming and drying trend remains in the offing for
the middle of next week, as short wave ridging builds across the Rockies
ahead of a deeper trough digging into the Great Basin on Wednesday. This
will allow temperatures to warm back to at and above seasonal levels,
with highs into the 60s and 70s across the Plains by Wednesday. The
warming trend, combined with breezy conditions, could lead to localized
fire weather concerns across the plains.

Thursday-Saturday...Models continue to differ on the amplitude and timing
of next system digging into the Great Basin on Wednesday, with the GFS
remaining deeper and faster, with the system translating across south central
Colorado on Thursday and closing off across northwestern Kansas on Friday.
The latest ECMWF and Canadian solutions remain slower, further north and
more progressive with the system. Either way, the system translates across
Rockies Thursday and Friday, bringing precipitation to mainly the higher
terrain, along with slightly cooler and breezy to windy conditions across
much of southeast Colorado, save for well above seasonal temperatures
in the mid 60s to mid 70s ahead of the system on Thursday. These warm
temperatures and gusty southwest winds ahead of the system will bring
more widespread critical fire weather conditions to southeast Colorado.

&&

.AVIATION...(For the 18Z TAFS through 18Z Monday afternoon)
Issued at 1124 AM MDT Sun Mar 26 2023

KAlS...VFR conditions through the next 24 hours. Westerly winds
will likely gust to near 25 kts this afternoon. Winds will weaken
overnight. A few rain or snow showers are possible across the San
Luis Valley this afternoon, but they do not look to impact the
terminal at this time. Northwesterly winds will increase late
Monday morning.

KCOS...southerly winds with gusts near 25 kts will prevail into
this afternoon with a cold front arriving by this evening. This
will shift winds northerly, and showers will be around the
terminal through much of the overnight period. CIGS will likely
hover around 2.5 to 3 kft. Northwesterly flow will increase Monday
morning, with gusts in excess of 30 kts possible.

KPUB...VFR conditions through much of the next 24 hours. East to
southeast flow will give allow for CIGS around 6 kft this
afternoon and evening. At this time, shower activity looks to
remain well north of the terminal. A boundary will switch winds
more northerly overnight. Northwest flow will increase Monday
morning with gusts in excess of 35 kts possible. Mozley

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch Monday afternoon for COZ229-230-233.

&&

SHORT TERM...HODANISH
LONG TERM...MW
AVIATION...MOZLEY
Hazardous weather outlook, Mar 26, 4:56 AM MDT, 10 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
456 AM MDT Sun Mar 26 2023

COZ058>089-093>099-271100-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
456 AM MDT Sun Mar 26 2023

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...Today and Tonight

Scattered snow showers are expected in the mountains today. A few
of these showers will pass onto the I-25 corridor by late afternoon.
Light accumulations are expected in the mountains and along the I-25
corridor region.

For tonight, a more substantial disturbance will push across the
region, and this will continue to bring the threat of snow over
the mountains. Some snow will also be possible across the I-25
corridor region, especially areas north of a line from roughly
Colorado Springs to Pueblo to La Junta and Lamar. Localized
accumulations to 1 inch will be possible, especially across the
northeast sections of El Paso county.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Cool and unsettled weather continues for Monday, with scattered
snow showers from the central mountains into the Pikes Peak
region and across northern portions of the southeast Plains.

Breezy to windy conditions at times, Monday through Friday, will
keep the potential for critical fire weather conditions across
portions the of southeast Plains. The most widespread critical
fire weather conditions are likely on Thursday, ahead of a
weather system moving across the Rockies. This system will also
bring good chances of snow for the higher terrain, especially
along and west of the Continental Divide, Thursday and Friday.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will
be possible over portions of the region.

34/23

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 3:44 AM MDTFire Weather WatchPUBHuerfano, Las Animas11 hr

Nearby

Red Flag Warnings in Colorado, 2023Every red flag warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.